Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 68, NWS Cleveland, OH

June 2, 2007Seneca County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 2, 2007, 4:01 PM EDT for Seneca County, Ohio. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2007, 4:01 PM EDT (20:01 UTC)
Expired
Jun 2, 2007, 4:45 PM EDT
In force
44 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Seneca County, OH

The radar

The Cleveland radar (KCLE), 93 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 4:04 PM EDTHAIL 1.7510 Sw Bellevue, OH
Jun 2, 4:10 PM EDTTSTM WND DMG6 Sw Bellevue, OHMANY LARGE TREE LIMBS AND ONE TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
472 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 022001
SVRCLE
OHC147-022045-
/O.NEW.KCLE.SV.W.0068.070602T2001Z-070602T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
401 PM EDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SENECA COUNTY IN NORTHWEST OHIO

* UNTIL 445 PM EDT

* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  REPUBLIC...OR ABOUT 12 MILES EAST OF TIFFIN...AND MOVING NORTHEAST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 4125 8302 4125 8284 4124 8284 4123 8284
      4110 8283 4105 8294 4104 8295 4117 8311

$$

FMK
2 follow-up statements
000 
WWUS51 KCLE 022022
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
422 PM EDT SAT JUN 2 2007

OHC147-022045-
/O.CON.KCLE.SV.W.0068.000000T0000Z-070602T2045Z/
SENECA OH-
422 PM EDT SAT JUN 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN SENECA COUNTY...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9
MILES NORTHEAST OF REPUBLIC...OR ABOUT 14 MILES SOUTHEAST OF
FREMONT...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 4125 8302 4125 8284 4124 8284 4123 8284
      4110 8283 4105 8294 4104 8295 4117 8311

$$

LW
000 
WWUS51 KCLE 022041
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
441 PM EDT SAT JUN 2 2007

OHC147-022051-
/O.EXP.KCLE.SV.W.0068.000000T0000Z-070602T2045Z/
SENECA OH-
441 PM EDT SAT JUN 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SENECA COUNTY
EXPIRES AT 445 PM EDT...

LAT...LON 4125 8302 4125 8284 4124 8284 4123 8284
      4110 8283 4105 8294 4104 8295 4117 8311

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:00 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 2, 3:00 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
300 PM EDT SAT JUN 2 2007

.SYNOPSIS...
LOW PRESSURE OVER THE PLAINS STATES WILL MOVE SLOWLY EAST AND THE
ASSOCIATED WEAK COLD FRONT WILL SLOWLY CROSS THE AREA SUNDAY NIGHT
AND MONDAY. HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES MID
WEEK. THE NEXT COLD FRONT IS EXPECTED ON FRIDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
CURRENT CONVECTION SEEMS DRIVEN ALMOST ENTIRELY BY DAYTIME
HEATING AND COVERAGE SHOULD REMAIN IN THE 20-30 PERCENT RANGE IN
MOST AREAS. SOME HELP WITH LAKE BREEZE CONVERGENCE AND A NICE
CLUSTER OVER W CENTRAL OHIO. ACTIVITY SHOULD DIMINISH AROUND
SUNSET.

BIG PICTURE FOR TONIGHT AND SUNDAY REMAINS THE SAME...SLOW MOVING
N PLAINS UPPER LOW TO SLOWLY LIFT OUT ACROSS THE GREAT LAKES
SUNDAY INTO MONDAY WITH SOUTHEAST SYSTEM LIFTING NORTH ALONG THE
EAST COAST. I AM CONCERNED NOW THAT WE MAY WELL FIND OURSELVES IN
BETWEEN THE TWO SYSTEMS RIGHT THROUGH THE PERIOD WHICH MAKES FCST
A BIT TOUGHER. WILL GET BRUSHED BY SOME OF THE HIGH CLOUDS COMING
UP FROM THE SOUTH BUT WILL LIKELY NOT GET INTO THE TRUE TROPICAL
MOISTURE SO WILL HAVE TO COUNT MOSTLY ON THE MOISTURE FROM THE
WEST/SOUTHWEST. SYNOPTIC MOISTURE JUST ABOUT SQUEEZED OUT THE N
PLAINS SYSTEM SO WILL HAVE TO WAIT FOR MORE CONVECTION TO DEVELOP.
SEEMINGLY WITH DEEPER MOISTURE ON SUNDAY. SHOULD HAVE BETTER UPPER
LEVEL DIVERGENCE... LOW LEVEL MOISTURE CONVERGENCE...Q VECTOR
CONVERGENCE ETC SO ONE WOULD THINK THERE SHOULD BE MORE FREQUENT
SHOWERS/TSTORMS. THAT BEING SAID...THERE IS HOPE FOR THOSE WITH
OUTDOOR ACTIVITIES THAT THERE WILL BE SOME DRY PERIODS. OF COURSE
MOST AREAS NEED THE RAIN AND AS USUAL WE WILL PROB NOT BE ABLE TO
PLEASE EVERYONE.

WILL OPT FOR WARMER TEMP GUIDANCE BOTH TNGT AND TOMORROW. DEWPOINTS
SHOULD REMAIN HIGH ENOUGH WITH A SOUTH BREEZE TNGT FOR TEMPS TO HOLD
IN THE MID/UPPER 60S IN MOST AREAS. WITH THIN SPOTS/HOLES IN THE
CLOUDS AND ESSENTIALLY THE SAME AIRMASS ON SUNDAY WE SHOULD TAKE A
RUN FOR 80/LOWER 80S BFR SHOWERS DEVELOP.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
SIMILAR TO NEAR TERM DISCUSSION...SHOWERS/STORMS WILL LIKELY
CONTINUE TO HAVE A DIURNAL NATURE TO THEM ALTHOUGH SUNDAY NIGHT MAY
BE THE BEST CHANCE TO KEEP SOME SHOWERS/STORMS GOING THROUGH THE
NIGHT AS THE AXIS OF BEST MOISTURE AND POTENTIAL UPWARD MOTION
REMAIN OVER THE AREA AS UPPER LOW LIFTS NEWARD.

COOLER MONDAY BUT NOT AS COOL AS GUIDANCE. IT WOULD HAVE TO
REMAIN CLOUDY/SHOWERY ALL DAY SO WILL FCST A CATEGORY OR TWO ABV
GUIDANCE ASSUMING THAT WE HAVE SOME BREAKS IN THE RAIN AND A FEW
HOLES IN THE CLOUDS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
PUSH OF COOLER AND DRIER AIR SEEMS FASTER FOR THE TUESDAY FCST (OR
MAYBE I JUST MISINTERPRETED IT YESTERDAY). WILL LOWER POPS A BIT AND
LOWER MAX TEMPS TUE AND MIN TEMPS TUE NGT BY A CATEGORY OR TWO.
WEDNESDAY STILL APPEARS TO BE A SECOND RELATIVELY COOL DAY WITH
TEMPS SLIGHTLY BELOW NORMAL AT LEAST FOR THE EASTERN COUNTIES. NCEP
GUIDANCE HAS CHANCE POPS FOR SHOWERS FOR CENTRAL AND WESTERN OHIO
BUT WITH LOWER DEWPOINTS AND SEEMINGLY LITTLE RISK OF OVERRUNNING
OR A COMPLEX FROM THE WEST WILL KEEP FCST DRY ON WEDNESDAY.

ALL MODELS CONTINUE TO SHOW WARM ADVECTION BEGIN QUICKLY AND RATHER
AGGRESSIVELY WED NGT INTO THURSDAY. NOT OUT OF THE QUESTION THAT A
SHOWER/TSTORM COULD POP UP IN THE STRONG WAA LATER WED NGT INTO
THURSDAY BUT BEST LOW LEVEL JET STAYS OVER THE MIDWEST (WEST OF FCST
AREA) SO BELIEVE RISK IS RELATIVELY SMALL AND WILL KEEP FCST DRY
THURSDAY. THURSDAY NGT AND FRIDAY FCST IS NOT VERY CLEAR TO ME. NEXT
COLD FRONT PROGGED TO SAG SOUTH BUT BUILDING RIDGE ALOFT WILL LIKELY
ENSURE A SLOWER FRONT AND PERHAPS SET THE FRONT UP TO STALL NEAR THE
AREA OVER THE WEEKEND. ECMWF FASTER AND FARTHER SOUTH WITH FRONT BY
THE WEEKEND AND NCEP GUIDANCE LEANING IN THAT DIRECTION SO WILL
LIMIT RISK OF SHOWERS/STORMS TO THURSDAY NIGHT AND FRIDAY FOR NOW
AND START THE WEEKEND OFF DRY AND MENTION/MONITOR THE CONCERN THAT
THE FRONT STALLS SOMEWHERE NEAR BY ON SATURDAY/NEXT WEEKEND.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
WX THIS AFTN SHUD BE SIMILAR TO YDA WITH AMS TSRA DVLP FM DAYTIME
HEATING. NO ORGANIZATION TO THE CONVECTIVE ACTIVITY WITH LTL RHYME
OR REASON TO WHERE TSRA WL OCCUR. PLAN TO ONLY CARRY VCTS IN TAFS
FOR AFTN HRS AS BEST THREAT SHUD BE BTWN 18Z AND 23Z. SOME OF THE
TSRA CUD BE STG WITH DOWNBURST WNDS APCHG 50KT BUT THESE WL BE VERY
ISOLD AND THUS LIKELY NOT TO AFFECT ANY TAF SITES. MODELS SHOW
PRE-FRONTAL TROF MOVG EWRD ACRS AREA TNGT WITH NGM DVLPG PRECIP LATE
TNGT. BASED ON LAST NITES ABSENSE ON NIGHTIME PRECIP WITH THIS
FEATURE WL LV TAFS DRY TNGT INTO SUN MORN TIL NEXT ROUND OF
CONVECTION DVLPS MIDDAY SUN. SHUD SEE VFR CONDS PERSIST OUTSIDE OF
TSRA WITH MSTLY MVFR FOG DVLPG LATE TNGT.

CONTD THREAT FOR TRSA THRU MON AS UPR LVL LOW MOVS THRU ERN GRTLKS
KEEPING AMS UNSTBL. MORE WIDESPREAD LWR CIGS PSBL MON NITE INTO TUE
AS CDFNT MOVS THRU WITH WRAP CLDS EXPECTED.

&&

.MARINE...
LOW PRES MOVG E THRU THE GRTLKS TNGT THRU TUE WL DRAG A CDFNT ACRS
LERI LATE SUN AND SUN NITE SHIFTING WNDS FM MNLY SLY TO MNLY WLY
THEN ANOTHER REINFORCING CDFNT SHUD MOV THRU LERI MON NITE SHIFTING
WNDS TO WNW. THIS SECOND FRONT WL BRING NOTICEABLY COOLER TEMPS AND
SHUD ACT TO INCR WAVES AS TEMPS DROP BLW LERI TEMPS. HI PRES WL BLD
IN ON WED FOR CALM CONDS WITH MDT S TO SWLY FLOW DVLPG BY THU AS THE
HI MOVS OFF THE E CST AND ANOTHER LOW APCHS THE WRN GRTLKS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...ADAMS
MARINE...ADAMS
Hazardous weather outlook, Jun 2, 5:47 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
547 AM EDT SAT JUN 2 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-031000-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
547 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND THERE IS A CHANCE
THAT SOME OF THE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN
THREAT WILL BE STRONG DAMAGING WINDS. HOWEVER...THERE IS THE
POSSIBILITY FOR PENNY SIZE HAIL OR SLIGHTLY LARGER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA TUESDAY
MORNING. THERE IS THE POSSIBILITY THAT SOME SEVERE THUNDERSTORMS
COULD DEVELOP WITH THE COLD FRONT.

A WARM FRONT WILL MOVE INTO THE REGION THURSDAY NIGHT AND THE
THREAT EXISTS FOR MORE THUNDERSTORMS.

A COLD FRONT WILL APPROACH FROM THE WEST SOME TIME ON FRIDAY AND
THERE WILL ONCE AGAIN BE ANOTHER THREAT FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:45 PM EDTSevere Thunderstorm WarningCLEKnox60 min
Jun 2, 4:37 PM EDTSevere Thunderstorm WarningCLEErie53 min
Jun 2, 4:45 PM EDTSpecial Marine WarningCLE2 hr
Jun 2, 5:16 PM EDTSevere Thunderstorm WarningCLEHuron47 min
Jun 2, 5:47 PM EDTSevere Thunderstorm WarningCLELorain58 min
Jun 2, 6:11 PM EDTSpecial Marine WarningCLE2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.